Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Is it safe to stop Atenolol for few days?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2108 Questions
I have been taking Atenolol since 1991 & need some today. Changed my pharmacy & my doc would not OK this. Wanted to see me. My car is broken & can't get there. I will be 79 in a few days & am out of it now What will happen if I don't take it?Could you ok an Rx for me at a local pharmacy today?
Posted Thu, 27 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: No worries if you won't take atenolol for few days Detailed Answer: Hi, Thank you for sharing your concern with XXXXXXX Nothing worrisome will happen if you stop taking atenolol for some day until you will see your cardiologist. If you are having any other problem which is not resolved by your cardiologist earlier; or if you are not happy with the current cardiologist, you have your own right to change doctor and to choose another one. I cannot prescribe atenolol for you as long as I do not have your medical data and cardiac tests you did. Once again, there is nothing to be worried about if you won't take atenolol for some more days. All the best! Dr.Benard
Above answer was peer-reviewed by
Follow-up: Is it safe to stop Atenolol for few days? 59 minutes later
i don't have heart problems, only high blood pressure. Getting to a doctor involves trying to find someone to take me to a Urgent care that is 46 min. away & it is storming in n.Ca finally, but not helping my problem That is why I turned to you in the first place! Remember I am 79 & so are friends I have left. They don't want to be driving in a storm.
Answered by Dr. Benard Shehu 58 minutes later
Brief Answer: Follow the answer below... Detailed Answer: Hi again, As per other communication, you can wait some day to see your doctor. Nothing will be wrong with you. However if your heart rate or BP increase you can take a supplementary pill of lisinopril to help you. As a home remedy, you can eat garlic (raw preferably) while not taking atenolol. Hope it was of help All the best! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor